MAUDE Adverse Event Report: APIFIX LTD. MID-C 115; POSTERIOR RATCHETING ROD SYSTEM

APIFIX LTD. MID-C 115; POSTERIOR RATCHETING ROD SYSTEM
Model Number MID-C 115
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 06-nov-2024 apifix was notified that patient # (b)(6) heard a "pop", x-rays revealed an implant breakage over the ratchet area.The plan is to explant the device in (b)(6) 2024.
 
Additional Manufacturer Narrative
Investigation: a review of the device history record confirmed that the device was manufactured and tested according to relevant procedures,and shipped according to manufacturer's specifications.Surgeon, information analysis: on 06-nov-2024 apifix was notified that patient (b)(6) heard a "pop", x-rays revealed an implant breakage over the ratchet area.The plan is to explant the device in (b)(6).Risk assessment: reoperation events are a known risk that was assessed and recorded by the product risk assessment.Implant breakage is addressed in the ifu as potential risks associated with the mid-c system and spinal surgery generally.The risk of broken rod - implant breakage has been assessed and found to be acceptable.The risk has been quantified, characterized, and documented as acceptable within full risk assessment.
 
Additional Manufacturer Narrative
On (b)(6) 2024 patient #746 underwent removal procedure without additional instrumentation."the plan is to watch the patient and proceed to fusion at later time, if necessary." the explanted device is expected to be returned to manufacturer.A failure analysis will be conducted.Once additional relevant details become available; a supplemental report will be submitted.
 
Additional Manufacturer Narrative
The explanted device was returned to manufacture, accompanied by a decontamination certificate.Upon inspection, the device was photographed and examined thoroughly.The weld seam was analyzed microscopically, revealing no visible inclusions or defects.Despite extensive evaluation, no definitive cause for the detachment of the welded cover could be identified.Minor wear was observed on the locking tooth, though it was deemed unrelated to the failure.Additionally, one spherical ring was inspected, with no wear detected.This failure mode is considered anomalous, as the device did not exhibit any detectable defects or wear patterns that typically correlate with such a failure, suggesting an isolated or highly unusual occurrence.

Brand Name
MID-C 115
Common Device Name
POSTERIOR RATCHETING ROD SYSTEM
Manufacturer (Section D)
APIFIX LTD.
1 hacarmel street
kochav yokneam bldg
yokneam elit, 20692 07
IS  2069207
Manufacturer (Section G)
APIFIX LTD.
1 hacarmel street
kochav yokneam bldg
yokneam elit, 20692 07
IS   2069207
Manufacturer Contact
alan vaisman
1 hacarmel st.
kochav yokneam bldg
yokneam ellit, 20692-07
IS   2069207
MDR Report Key20817060
Report Number3013461531-2024-00058
Device Sequence Number18374875
Product Code QGP
UDI-Device Identifier07290018128039
UDI-Public07290018128039
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
H170001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMID-C 115
Device Catalogue NumberMUS-115-040
Device Lot NumberAF-09-091-21
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date12/02/2024
Supplement Report FDA Received Date12/30/2024
01/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age19 YR
Patient SexFemale